Alert archive / Indiana / Gale Warnings in 2022
Gale Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 11, 2022, 4:05 AM EST. It took effect at Jan 11, 2022, 1:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2022, 4:05 AM EST (09:05 UTC)
- In effect from
- Jan 11, 2022, 1:00 PM EST
- Expired
- Jan 12, 2022, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
254 WHUS73 KIWX 110905 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 405 AM EST Tue Jan 11 2022 LMZ043-046-111715- /O.EXP.KIWX.SC.Y.0003.000000T0000Z-220111T0900Z/ /O.NEW.KIWX.GL.W.0002.220111T1800Z-220112T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 405 AM EST Tue Jan 11 2022 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...South winds 20 to 30 knots with gusts up to 35 knot gales. Tonight, southwest wind to 30 knots easing to 15 to 25 knots after midnight. Waves 2 to 4 feet this morning, building to 4 to 7 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 1 PM this afternoon to 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
317 WHUS73 KIWX 111603 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1103 AM EST Tue Jan 11 2022 LMZ043-046-120015- /O.CON.KIWX.GL.W.0002.220111T1800Z-220112T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1103 AM EST Tue Jan 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...South winds 20 to 30 knots with gusts up to 40 knot gales. Waves building to 3 to 8 feet late today into this evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
255 WHUS73 KIWX 112014 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 314 PM EST Tue Jan 11 2022 LMZ043-046-120415- /O.CON.KIWX.GL.W.0002.000000T0000Z-220112T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 314 PM EST Tue Jan 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knot gales. Waves 3 to 8 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
383 WHUS73 KIWX 120338 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1038 PM EST Tue Jan 11 2022 LMZ043-046-120600- /O.CON.KIWX.GL.W.0002.000000T0000Z-220112T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1038 PM EST Tue Jan 11 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with a few gusts to 35 knot gales. Waves 3 to 8 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
627 WHUS73 KIWX 120604 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 104 AM EST Wed Jan 12 2022 LMZ043-046-120900- /O.EXP.KIWX.GL.W.0002.000000T0000Z-220112T0600Z/ /O.NEW.KIWX.SC.Y.0004.220112T0604Z-220112T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 104 AM EST Wed Jan 12 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...GALE WARNING HAS EXPIRED... * WHAT...Southwest winds 20 to 25 knots with gusts up to 30 knots and waves 3 to 6 ft. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 11, 2:45 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 11, 2:45 AM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
245 AM EST Tue Jan 11 2022
.SYNOPSIS...
Issued at 245 AM EST Tue Jan 11 2022
Quiet weather and moderating temperatures are expected for the rest
of this week. Highs today climb into the upper 20s with breezy
conditions the evening.
&&
.SHORT TERM...(Today and Tonight)
Issued at 245 AM EST Tue Jan 11 2022
Still a few lake effect flurries ongoing at press time but
diminishing rapidly as flow backs and expect any lingering flurries
to end by 12Z. Also still some potential for a quick drop in temps
early this morning as clouds begin to clear but anticipate some
clouds to linger through sunrise where fresh snowpack resides and
should keep temps above zero. Wind chill values dip in the 5 to 10
below zero range but should remain mostly above advisory criteria.
Rest of the short term remains relatively quiet. WAA leads to a nice
recovery despite cold start with latest guidance supporting highs
near 30F under almost full sun by afternoon. Overnight lows
similarly mild given strong SSW flow/WAA. Anticipate evening lows in
the mid 20s with temps holding steady or even rising slightly
through the night. It also will be on the breezy side with some
gusts up to 35 mph possible this evening. Fortunately...highly
stable conditions will prevent mixing down strong LLJ (60+ kts at
900mb).
&&
.LONG TERM...(Wednesday through Monday)
Issued at 245 AM EST Tue Jan 11 2022
Rest of the week remains quiet though not without a few issues to
discuss. Weak shortwave and associated uptick in isentropic ascent
will swing through MI on Wed. Expect most of the area to remain dry
but added some slight chances to our northern zones. Thermal
profiles are marginal but should be primarily snow if anything falls
due to evaporative cooling. Not expecting any meaningful
accumulation though. Another weak shortwave crosses Thu with some
low chances for light precip...especially in our northwest zones
given a brief period of northerly fetch into Fri. Temps during this
period remain seasonable. As for the Friday night/Sat system...still
a fair amount of spread in ensemble guidance though beginning to
cluster around more westward track noted in 00Z deterministic
guidance. This would keep the bulk of precip west and south of our
area. Did not deviate too far from latest concensus guidance which
did come in lower on PoP's. However...further reductions will be
necessary if trends continue. Slightly colder for the weekend and
into next week but nothing unusual for mid January and nothing
colder than recent cold spell.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1209 AM EST Tue Jan 11 2022
Medium confidence in MVFR ceilings from the lake sticking around
through the critical TAF period. Forecast soundings and 925mb RH
plumes show these clouds sticking around, through ceilings have
risen 100ft in the past hour. These clouds will eventually SCT out
as wind backs through the low-levels toward sunrise. A strong
temperature gradient aloft results in a strengthening wind field
toward 00z, entering a LLWS threat that eases just outside of this
TAF period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 AM EST early this morning for
LMZ043-046.
Gale Warning from 1 PM this afternoon to 1 AM EST Wednesday for
LMZ043-046.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Brown
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 10, 2:48 PM EST, 13 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 248 PM EST Mon Jan 10 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-112000- La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- 248 PM EST Mon Jan 10 2022 /148 PM CST Mon Jan 10 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-112000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 248 PM EST Mon Jan 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.